Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 22, 2017, 4:13 AM CDT for Calhoun County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2017, 4:13 AM CDT (09:13 UTC)
- Expired
- May 22, 2017, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:00 AM CDT | HEAVY RAIN 4.4 | 5 E Seadrift, TX | 24 HR REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2241 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted.
350
WGUS54 KCRP 220913
FFWCRP
TXC057-221215-
/O.NEW.KCRP.FF.W.0007.170522T0913Z-170522T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
413 AM CDT MON MAY 22 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Central Calhoun County in south Texas...
* Until 715 AM CDT
* At 412 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two and a half inches of
rain have already fallen within the past 90 minutes. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Port Oconnor and Matagorda Island State Park.
Additional rainfall amounts of one inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2831 9633 2822 9658 2839 9672 2847 9652
2848 9652 2849 9651 2850 9647 2847 9642
2846 9642 2846 9641 2845 9640 2840 9637
2839 9638 2834 9633
$$
Heavener1 follow-up statement
333
WGUS74 KCRP 221026
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
526 AM CDT MON MAY 22 2017
TXC057-221215-
/O.CON.KCRP.FF.W.0007.000000T0000Z-170522T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun TX-
526 AM CDT MON MAY 22 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
CENTRAL CALHOUN COUNTY...
At 525 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding, if not already occurring, is expected to
begin shortly.
Some locations that will experience flooding include...
Port Oconnor and Matagorda Island State Park.
Additional rainfall amounts of one to two inches are possible in the
warned area as the next wave of very heavy rainfall pushes through.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2831 9633 2822 9658 2839 9672 2847 9652
2848 9652 2849 9651 2850 9647 2847 9642
2846 9642 2846 9641 2845 9640 2840 9637
2839 9638 2834 9633
$$
HeavenerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 22, 1:11 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 22, 1:11 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 111 AM CDT Mon May 22 2017 .DISCUSSION... Update for 06Z aviation cycle. && .AVIATION... This morning...MVFR. A majority of the thunderstorm activity across the region has ceased though there is still a little cluster of storms just to the north of KCOT that may impact KVCT within the next 2-3 hours as it pushes eastward. Seeing more coverage of light rain breaking out across the eastern third of the region so we keep the VCSH at most terminals. Medium to high confidence. Today...MVFR/VFR. Stalled frontal boundary will allow for scattered storms to develop once again this afternoon across much of the region. A little unsure of the timing and better location for storms so hedged more towards a PROB30 rather than TEMPO. Impacts from heavy rain could drop conditions into the IFR or lower ranges mostly with visbys. Medium confidence. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 84 72 87 67 85 / 70 40 30 20 10 Victoria 82 68 85 62 84 / 80 50 40 20 10 Laredo 86 71 91 68 87 / 40 20 30 40 10 Alice 85 70 90 66 87 / 70 30 30 20 10 Rockport 81 73 84 69 82 / 70 50 40 20 10 Cotulla 84 68 89 64 87 / 50 20 30 30 10 Kingsville 86 71 90 67 87 / 70 30 30 30 10 Navy Corpus 81 74 85 71 83 / 70 40 30 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && GH/77...AVIATION
Hazardous weather outlook, May 21, 5:09 AM CDT, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 509 AM CDT Sun May 21 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 509 AM CDT Sun May 21 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today and tonight across South Texas. There is a slight risk of severe thunderstorms across the Rio Grande Plains and a marginal risk across the remainder of South Texas. Damaging wind and large hail will be the primary threat with tornadoes a lower threat. Heavy rainfall with localized minor flooding will be possible today and tonight, mainly across interior portions of South Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected Monday through Tuesday night. Although a few strong storms are possible on Monday, producing hail and gusty winds, the main concern will be locally heavy rainfall and possible flooding. The main concern for flooding will be over the Victoria Crossroads region and coastal counties, with flooding more isolated farther west. Non severe thunderstorms are possible on Tuesday and Tuesday evening. Small Craft Advisory conditions are possible over the Gulf of Mexico late Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight and possibly again Monday. TE/GW
In the hours before
Special weather statement, May 22, 2:16 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
216 AM CDT MON MAY 22 2017
TXZ247-220800-
Calhoun-
216 AM CDT MON MAY 22 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CALHOUN COUNTY...
At 215 AM CDT, a strong thunderstorm was located over Matagorda
Island State Park, or near Port Oconnor, moving northeast at 5 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Port Oconnor, Matagorda Island State Park and Indianola.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2825 9642 2833 9660 2848 9655 2848 9653
2847 9652 2849 9651 2850 9648 2851 9650
2849 9652 2849 9655 2854 9653 2845 9640
2840 9637 2840 9638 2839 9639 2835 9633
TIME...MOT...LOC 0715Z 207DEG 5KT 2836 9648
HeavenerSpecial weather statement, May 22, 2:39 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
239 AM CDT MON MAY 22 2017
TXZ230-231-220830-
Live Oak-McMullen-
239 AM CDT MON MAY 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCMULLEN AND
NORTHWESTERN LIVE OAK COUNTIES...
At 239 AM CDT, a strong thunderstorm was located 7 miles west of
Cross, or 10 miles northwest of Tilden, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Choke Canyon, Tilden, Calliham, Cross, Crowther, Simmons and
Whitsett.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2867 9820 2832 9830 2849 9879 2864 9876
2864 9834 2861 9833 2867 9826
TIME...MOT...LOC 0739Z 277DEG 32KT 2858 9866
HeavenerSpecial weather statement, May 22, 3:08 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
308 AM CDT MON MAY 22 2017
TXZ234-220900-
Victoria-
308 AM CDT MON MAY 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VICTORIA COUNTY...
At 307 AM CDT, a strong thunderstorm was located over Nursery, or 8
miles northwest of Victoria, moving north at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Victoria, Fordtran, Victoria Detar Hospital North, Victoria Mall and
Nursery.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2910 9697 2906 9694 2904 9689 2882 9699
2886 9719 2896 9718 2910 9698
TIME...MOT...LOC 0807Z 193DEG 12KT 2892 9708
HeavenerSpecial weather statement, May 22, 4:01 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
401 AM CDT MON MAY 22 2017
TXZ234-220945-
Victoria-
401 AM CDT MON MAY 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL VICTORIA COUNTY...
At 401 AM CDT, a strong thunderstorm was located near Salem, or 12
miles north of Victoria, moving northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fordtran and Salem.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2906 9694 2902 9683 2898 9681 2890 9694
2902 9708 2905 9706 2910 9698
TIME...MOT...LOC 0901Z 225DEG 12KT 2901 9696
HeavenerThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:08 PM CDT | Special Weather Statement | CRP | Webb | 37 min |
| May 21, 7:30 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 45 min |
| May 21, 8:19 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 30 min |
| May 21, 8:50 PM CDT | Areal Flood Warning | CRP | Webb | 3 hr |
| May 21, 8:56 PM CDT | River Flood Warning | CRP | Webb | 47 hr |
| May 22, 2:16 AM CDT | Special Weather Statement | CRP | Calhoun | 44 min |
| May 22, 2:25 AM CDT | Special Marine Warning | CRP | 35 min | |
| May 22, 2:39 AM CDT | Special Weather Statement | CRP | McMullen | 51 min |
| May 22, 3:08 AM CDT | Special Weather Statement | CRP | Victoria | 52 min |
| May 22, 3:26 AM CDT | Special Marine Warning | CRP | 49 min | |
| May 22, 4:01 AM CDT | Special Weather Statement | CRP | Victoria | 44 min |
| May 22, 4:30 AM CDT | Special Weather Statement | CRP | Calhoun | 45 min |
| May 22, 5:03 AM CDT | Special Marine Warning | CRP | 42 min | |
| May 22, 5:17 AM CDT | Special Weather Statement | CRP | Calhoun | 58 min |
| May 22, 6:45 AM CDT | Special Marine Warning | CRP | 30 min | |
| May 22, 7:34 AM CDT | Special Marine Warning | CRP | 56 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.